|Milk Thistle herb with PI
Dec 8, 1997
Hello, my mother had Yellow Juatice and cured it with the herb Milk Thistle ( apparently a strong liver detoxifier , rejuvenator) > this herb worked great at getting her liver back to normal. My question is since I'm taking the cocktail with Vericept, i thought taking of adding Milk thistle with my daily vitamins feeling, it may prevent any future problems... do you know if this could endanger my absorbtion, currently im at undtectable viral load and work out every day. I am a strong believer in prevention, and a litlle afaid of soem possibel sid effects, since these PI have not been around too long? Any info u mya have re: Milk Thistle would be great
Response from Dr. Gallant
I have essentially no information about milk thistle. It's being talked about a lot as a "liver tonic," but I don't know of any data to support that claim (there may be some, I just don't know of any).
Keep in mind that if your mother had "yellow jaundice" she probably had acute hepatitis. Most people get over that by themselves whether they take milk thistle or not. I suspect that your mother's recovery might have had nothing to do with the milk thistle.
I don't know of any reason to think that milk thistle would be harmful or interfere with other medications. But again, just as there's not much information on its benefits, there's also not much information about its toxicity or drug interactions.
Does DHEA supplementation fight HIV?
Whole Body Hypertermia & AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.